Police scanner enthusiast taking the hobby of scanning to the next level. Providing two online police scanner feeds a Facebook group and a Facebook page to bring real time statewide (Oregon) information to our followers in real time.
Subscribe to this blog
Follow by Email
Urgent Public Health Report: Illicit Opioid Overdoses in Douglas County
[DOUGLAS COUNTY, OREGON]- The Douglas Public Health Network is issuing an ALERT for fatal and non-fatal illicit opioid overdoses in Douglas County. This alert is being issued based on a sharp spike of overdoses occurring within the last 24-72 hours. We have seen these spikes occur in hospital emergency department admissions, and law enforcement and emergency support services response and deployment of Narcan.
It appears the current “heroin” in our community is particularly potent or may be adulterated with fentanyl, and is an immediate risk to those actively using illicit opioids. Also be aware that other drugs, such as methamphetamine may be adulterated with fentanyl.
We are encouraging people who use illicit opioids, such as heroin, to abstain from using the drug and seek assistance through drug treatment or medication-assisted treatment. Those actively using drugs should consider the following, and we encourage the medical community and other community partners to share the following information with them:
Those who haven’t used in a while may relapse and are at increased risk of an overdose. It is important to be aware of your tolerance and reduce the amount you might normally use.
Have an overdose plan; make sure someone can get to you when you use, and it is safest only to use when you are with someone you trust. Don’t use behind a closed door!
BE PREPARED. GET NALOXONE. SAVE A LIFE. Here is how you can get Naloxone/Narcan
Free naloxone is available through The HIV Alliance Syringe Exchange
For clients and public
647 W. Luellen Dr. Suite 103, Roseburg
Monday-Wednesday, 11:00 am- 4:00 pm
Fridays, 11:00 am-3:00 pm
Any pharmacist in Oregon can prescribe naloxone for you.
Anyone who can prescribe medication can send a naloxone prescription to your pharmacy.
It is important to call 911 when someone is overdosing from opioids. If you use naloxone, the effects are temporary, and the person still needs medical attention. Very potent “heroin” may require many doses. After the medication wears off, the person could fall back into a coma. If you call police or 911 to get help for someone having a drug overdose, Oregon’s Good Samaritan Law protects you from being arrested or prosecuted for drug-related charges or parole/probation violations based on information provided to emergency responders.
It is important not to mix drugs because drugs taken together can interact in ways that increase their overall effect and increase your risk of overdosing.
If your patient uses injection drugs, recommend that they utilize services from the HIV Alliance Syringe Exchange Program.